Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Anaphylaxis Reaction
    avatar
    sgbl88 posted:
    On Monday I ate Healthy Choice 100% Natural Vegetarian Asian Potstickers. The dish was way too spicy hot for my taste so I stopped eating it after four small bites. Does anyone have any idea of what could be in this product that I am so allergic to? I have contacted the company for a complete ingredient list, but they have a lot of red tape to jump through to get it. My allergist and I are working on it, but I would really like to know what it could be. To my knowledge, this is the only food allergy I have and it is obviously pretty severe.

    In recent months, I have had several milder systemic allergic reactions with no knowledge of what was casing them. I did eat Healthy Choice entrees frequently for lunch. The worst (a moderate reaction) of those was after eating one of their Italian offerings. My thinking now is that whatever is in the Asian Potstickers may occur as a trace, contaminate ingredient in their other options. I will not have another one of their products.


    That does it or my question, now for the symptoms:
    Not long after eating the four bites, I started having breathing problems. I am still recovering from walking pneumonia, so I did not think much of it at first. Everyone else in my department was out for the day, so I went to tell the receptionist that I would be in my office with the door closed doing a breathing treatment. I was extremely hoarse when I spoke to her.


    The breathing treatment did not help much and other anaphylaxis symptoms started kicking in - throat swelling, dizziness, nauseous... I took a liquid gel benadryl and then several doses of liquid zyrtec and another breathing treatment. I did feel some better after that, but still not good and extremely hoarse.

    I know I should have used my Epi-pen, but I did not want to do that because a friend from another department would have called for an ambulance if I did. Being alone in the department, I really could not leave as we facilitate the processing of very time sensitive documents. Of course, if I had eaten any more of that stuff I am sure they would have had no choice but to use the Epi-pen on me and call an ambulance.

    Thanks.
    Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
    Reply


    Helpful Tips

    Relief for urticaria
    I had suffered from hives for six years until one doctor (an allergist) finally discovered that it was chronic urticaria. I am allergic to ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center